MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX18
Medical Device Problem Codes Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The nav6 referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa).A 190cm emboshield nav 6 embolic protection system (eps) was advanced through resistance; however was noted to fail to deploy the filtration element and during removal resistance was felt and the distal end of the.018 viperwire guide wire was noted to separate near the distal end of the 6f sheath after force was applied.After the eps was completely removed an attempt to snare the separated viperwire was made; however was noted to be unsuccessful.Therefore the separate piece was surgically removed on the same day.It was unknown how the fracture occurred as the guide wire was fractured by the time force was applied during removal.There were no adverse patient effect nor clinical delay.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation, foreign body in patient, surgical intervention, and unexpected medical intervention appears to be related to user error.In this case, it is likely that the material separation, foreign body in patient, surgical intervention, and unexpected medical intervention is the result of use techniques employed or interaction with the nav6 filter.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: codes 4118, 3233, and 11 no longer apply.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa).A 190cm emboshield nav 6 embolic protection system (eps) was advanced through resistance; however, was noted to fail to deploy the filtration element and during removal resistance was felt and the distal end of the.018 viper wire was noted to separate near the distal end of the 6f sheath after force was applied.After the eps was completely removed an attempt to snare the separated viper wire was made; however, was noted to be unsuccessful.Therefore, the separate piece was surgically removed on the same day.It was unknown how the fracture occurred as the guide wire was fractured by the time force was applied during removal.There were no adverse patient effect nor clinically significant delay.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21875444
Report Number3004742232-2025-00097
Device Sequence Number18108988
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)260531(10)538219-1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number538219-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight69 KG